Full of questions. Sat. night I felt a bit itchy and by last night I was covered in a huge rash, skin feels hot and itchy , body feels chilled, temp. 98.6, but if a sore throat. I’m due for my 3 month blood test at my 6 month mark since diagnosed with CLL. Wondering if I should cancel because my WBC is probably going to be very high fighting off what I have. Anyone experience anything like this before? Feeling very confused. I had a penicillin shot 3 weeks ago and wondering if this is a side effect. Maybe I am allergic to it? I had a staph infection. Would love some support.
Terrible rash. Any advice?: Full of questions... - CLL Support
Terrible rash. Any advice?
No chance it might be measles? Unlikely, but there is a huge outbreak in the US.
Measles was my first thought too - cellulitis was my second. Either way, you need to get this seen too as soon as possible, Like today.
No, my GP said it is an allergic reaction probably to my antibiotic that zi took 2 weeks ago. Thanks for the reply. That possibility passed through my mind too.
It has happened to me twice. One was an allergic reaction to an antibiotic. The other was pseudomonas, likely from a hot tub. In both cases it took about a month for it to clear up fully. Not much fun. My advice would be to go to your GP right away.
You could check your IGE. When mine was highest I would get a lot of itching.
IGE went down with treatment,
This happened to me right as I was being diagnosed in May 2018. Overnight, I was covered with red skin and hives. It seemed to start where my clothing had been - initially you could see an outline of my t-shirt on me in hives. Then it spread everywhere.
It turns out (from looking at old labs) that I have had CLL since 2015 - not 2018 (stupid doctor syndrome) - so it had nothing to do with new CLL. I had taken cephalexin and Bactrim - DS about 1-2 weeks prior. Seems like delayed reactions from antibiotics is the common theme from what people are saying here. Good luck.
Ever since my diagnosis, I've been allergic to alcohol. I had no idea every time they rubbed my skin before doing the blood draw that they were causing an itchy red bumpy rash. Now I make sure to ask for betadine/iodine and tell them that I'm allergic to alcohol. I was able to use alcohol my whole life. I couldn't figure out what was causing the rash, thought it was allergy to metal in needles, but finally figured out it was the alcohol when I saw that the rash pattern followed the path of the alcohol rub perfectly. If the person doing the blood draw dabbed on alcohol on a small area, it was small, if the person did a big sweeping rub, then I had a big sweeping rash exactly where the alcohol touched. So now I know to avoid skin care products with alcohol in it.
My thought is rather than cancel the appt., call and ask to see the CLL Dr. sooner--describe your situation and ask to be seen sooner. Give yourself some peace of mind by letting the Dr. sort this out. Chills can be a sign of fever that does not show up on thermometer---with CLL our systems do not always go by the book with body temperature.
Again, I would call now. This is your second recent possible/probable reaction on antibiotics.
Please let us know how you get on.
I would go to see a dermatologist. My CLL doctor always referred my skin problems to dermatologists and I have benefited from their expert opinion.
I have no idea from the posting what Dr. prescribed the 2 antibiotics. With both (maybe) having a negative reaction, immunity levels could be involved---I want my CLL Dr. to know in puzzling situations what is happening. The CLL Dr. or his nurse, may suggest i go to a dermatologist, sure, and referral may also be required for insurance purposes.
Thank you for your reply. I will call my dermatologist today.
Thanks for your reply. I saw my GP yesterday and she said was an allergic reaction but wasn’t sure to what since I finished my antibiotics 2 weeks ago. It was either a delayed reaction to that or sine type of reaction to my gardening or a food. My oncologist suggested I wait until this settled down before having my next set of blood tests. I’m just not sure what is appropriate to call her about. Still news to all this.